Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Having symmetrical arm, shoulder and leg aches. MRI and blood test normal. What can this be?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I have written several times as you can see . I am still in the dark as to my problem. But let me present it to you once more. About 8 months ago I started having symmetrical arm, shoulder and leg aches. Not severe, but achy. I would also get fatigue. Tremors were also a symptom. I have been to neurologists, GPs, endrocrinologist, etc. I have had normal MRI, myriad blood tests for Lupus, rheumatic problems, thyroid, etc. They have all come back normal. the only abnormality has been some low amplitude results on the three EMGs I have had. My Neuro doc says its not MS, polymyalgia rheumatica, or ALS. He is conferring again with a perpheral neuro specialist but still no diagnosis. My symptoms seem to stay much longer than before but are not debilitating save for the fatigue. All my aches migrate from arms, to forearms, to shoulders, to thighs etc and wax and wane. I would certainly appreciate your thoughts on this issue. thanks PS: my glucose is never over 110 and A1c never above 5.6
Posted Wed, 25 Sep 2013 in General Health
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Likely to be fibromyalgia.

Detailed Answer:
Thanks for trusting us with your health concern.
The symptoms that you have described could be due to fibromyalgia since MS and other neural causes have already been excluded.
The low amplitude on EMG could be due to a mild muscle weakness or a mild electrolyte abnormality also. Since you have been referred to a peripheral neuro specialist, he will be able to exclude any nerve related causes.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor